Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 52, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 4, 2012, 2:09 AM CDT for Adams County, Union County, Iowa. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2012, 2:09 AM CDT (07:09 UTC)
- Expired
- May 4, 2012, 3:00 AM CDT
- In force
- 51 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Adams County, IA, Union County, IA
The radar
The Des Moines radar (KDMX), 102 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 2:34 AM CDT | HAIL 1 | Ene Prescott, IA | TIME ESTIMATED FROM RADAR. |
| May 4, 3:00 AM CDT | HAIL 0.88 | Prescott, IA | TIME ESTIMATED. |
| May 4, 3:03 AM CDT | HAIL 1.25 | 5 Ese Corning, IA | TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2202 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1397 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
304
WUUS53 KDMX 040709
SVRDMX
IAC003-175-040800-
/O.NEW.KDMX.SV.W.0052.120504T0709Z-120504T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
209 AM CDT FRI MAY 4 2012
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ADAMS COUNTY IN SOUTHWEST IOWA...
WESTERN UNION COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 300 AM CDT
* AT 204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES NORTH OF LENOX...OR 11 MILES SOUTHWEST OF
CRESTON...AND MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
CRESTON...KENT...CROMWELL AND CRESTON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.
&&
LAT...LON 4110 9473 4116 9437 4116 9434 4094 9423
4090 9458 4090 9463
TIME...MOT...LOC 0709Z 255DEG 16KT 4100 9452
WIND...HAIL <50MPH 1.00IN
$$
BEERENDS2 follow-up statements
376
WWUS53 KDMX 040728
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
228 AM CDT FRI MAY 4 2012
IAC003-175-040800-
/O.CON.KDMX.SV.W.0052.000000T0000Z-120504T0800Z/
UNION IA-ADAMS IA-
228 AM CDT FRI MAY 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN ADAMS
AND WESTERN UNION COUNTIES UNTIL 300 AM CDT...
AT 227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES NORTH OF LENOX...OR 11 MILES WEST OF
CRESTON...MOVING NORTHEAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
CRESTON...CROMWELL AND CRESTON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.
&&
LAT...LON 4090 9463 4110 9473 4116 9438 4116 9434
4094 9423
TIME...MOT...LOC 0728Z 212DEG 3KT 4100 9456
WIND...HAIL <50MPH 1.00IN
$$
BEERENDS401
WWUS53 KDMX 040735
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
235 AM CDT FRI MAY 4 2012
IAC175-040745-
/O.CAN.KDMX.SV.W.0052.000000T0000Z-120504T0800Z/
UNION IA-
235 AM CDT FRI MAY 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN UNION COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4090 9463 4110 9473 4114 9447 4092 9447
4091 9450
TIME...MOT...LOC 0735Z 212DEG 3KT 4101 9458
$$
IAC003-040800-
/O.CON.KDMX.SV.W.0052.000000T0000Z-120504T0800Z/
ADAMS IA-
235 AM CDT FRI MAY 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN ADAMS
COUNTY UNTIL 300 AM CDT...
AT 232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES EAST OF CORNING...OR 12 MILES WEST OF
CRESTON...MOVING NORTHEAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
PRESCOTT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.
&&
LAT...LON 4090 9463 4110 9473 4114 9447 4092 9447
4091 9450
TIME...MOT...LOC 0735Z 212DEG 3KT 4101 9458
WIND...HAIL <50MPH 1.00IN
$$
BEERENDSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 12:15 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 4, 12:15 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1215 AM CDT FRI MAY 4 2012 .UPDATE... HAVE CLEANED UP CHANCES FOR THUNDERSTORMS FOR THE NIGHT...MAINLY CONFINING THEM TO THE SOUTHERN HALF OF THE CWA FOR THE LATE NIGHT HOURS. ALSO ISSUED A FLASH FLOOD WATCH ACROSS THE SOUTHERN FEW TIERS OF COUNTIES WITH THOUGHT THAT ACTIVITY CURRENTLY JUST ACROSS THE BORDER IN MISSOURI WILL SPREAD INTO SOUTHERN IOWA THROUGH THE LATE NIGHT HOURS. MOISTURE TRANSPORT DIRECTLY INTO THE AREA...ALONG WITH PWATS IN THE 99TH PERCENTILE OF CLIMATOLOGY AROUND AN INCH AND A HALF COMBINED WITH SLOW STORM MOVEMENT AND POSSIBILITY FOR BACKBUILDING AND TRAINING COULD LEAD TO FLASH FLOOD POTENTIAL AS WELL. .SHORT TERM /TONIGHT/... COMPLEX CONVECTIVE FORECAST FOR LATE THIS AFTERNOON INTO EARLY TONIGHT. STORMS CURRENTLY FIRING ACROSS OUR NORTHERN TWO TIERS ARE ANCHORED TO A NEARLY STATIONARY BOUNDARY AND ARE THERMODYNAMICALLY DRIVEN...THESE SHOULD DEVELOP A BIT FURTHER EAST TOWARD MASON CITY AND WATERLOO THEN DIMINISH AFTER SUNSET AS WE LOSE OUR HEATING. MEANWHILE A BOUNDARY ACROSS NORTHERN MISSOURI SHOULD PROVIDE A FOCUS FOR MORE THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON OR EVENING...WITH ANY RESULTING STORMS MOVING EAST NORTHEAST AND POSSIBLY CLIPPING OUR SOUTHERN AND SOUTHEASTERN COUNTIES. AFTER AROUND MIDNIGHT EXPECT BOTH AREAS TO BE QUIETER...AND HAVE TAPERED OFF POPS SUBSTANTIALLY LATER TONIGHT. OTHERWISE EXPECT LIGHT WINDS AND CONTINUED MILD AND HUMID CONDITIONS OVERNIGHT. THERE IS SOME POTENTIAL FOR FOG DEVELOPMENT PARTICULARLY IN AREAS THAT RECEIVE RAINFALL THIS AFTERNOON AND EVENING. COVERAGE AND DENSITY OF ANY SUCH FOG ARE UNCERTAIN...BUT IT SEEMS MOST LIKELY ACROSS OUR NORTHWEST AND WEST NEAR THE SYNOPTIC TROUGH BOUNDARY WHERE FOG AND STRATUS DEVELOPED LAST NIGHT...SO HAVE INCLUDED PATCHY FOG IN THOSE AREAS LATE TONIGHT. .LONG TERM /FRIDAY THROUGH THURSDAY/... COMPLICATED FORECAST MOVING FORWARD OVER THE NEXT SEVERAL DAYS. WITH MORE MESOSCALE DRIVEN THAN SYNOPTIC IN THE NEAR TERM...LOOKING FOR OVERALL TRENDS RATHER THAN ABSOLUTES THIS FORECAST CYCLE. WHATEVER OVERNIGHT ACTIVITY DEVELOPS SHOULD BE NEARLY COMPLETE BY 12Z FRIDAY WITH RELATIVELY QUIET PERIOD EXPECTED FOR THE BALANCE OF TOMORROW. MEANWHILE NEXT UPSTREAM LEE SIDE TROUGH WILL DEVELOP WEST WITH INCREASING OPPORTUNITY FOR NEARLY STATIONARY BOUNDARY OVER NORTHERN KANSAS AND MISSOURI TO DRIFT NORTH WITH TIME. INSTABILITY WILL NOT BE A PROBLEM IN THE FORECAST PERIOD THROUGH SUNDAY...MAIN CONCERNS ABOUT INITIATION WILL BE EXTEND OF TRIGGER IN THE FORM OF SFC CONVERGENCE...STRONGER DYNAMICS OR UPSTREAM MCS OVERTAKING THE SYNOPTIC SPHERE AND RULING THE DAY. MODELS HAVE SOME CONSENSUS WITH THE INCREASED LIKELIHOOD THAT CONVECTION WILL REFIRE FRIDAY NIGHT NORTHWEST SECTIONS AND DRIVE EAST SOUTHEAST ALONG THE WEAK SFC BOUNDARY IN THE AXIS OF HIGHER INSTABILITY. INCREASING BULK SHEAR OVER THE DAKOTAS AND WESTERN MN WILL FOCUS THE INITIATION WITH THE STORMS FAVORED TO TRACK SOUTHEAST INTO IOWA. CORFIDI VECTORS OF 25 TO 35 KTS SUGGEST THIS AS WELL BY 06Z SATURDAY...WEAKENING BY 12Z. THOUGH MODELS ALWAYS HAVE DIFFICULTY WITH THE MESO/SYNOPTIC INTERACTIONS ANY MCS WOULD LIKELY SUPPRESS THE WARM FRONT SOMEWHAT ON SATURDAY MORNING PRIOR TO THE FRONT LIFTING NORTH LATER IN THE AFTERNOON. THE BETTER CHANCES FOR STORMS WILL SHIFT ALONG THE BOUNDARY AS A STRONGER H500 WAVE FINALLY ARRIVES BY SATURDAY EVENING AND SUNDAY. BOTH 00Z/12Z SOLNS OF MOST MODELS CONTINUE TO INDICATE THAT THE BEST CHANCES FOR WIDESPREAD THUNDER WILL BE ON SUNDAY. GIVEN THE AMOUNT OF INSTABILITY OVER THE NEXT 72 HOURS...MOST STORMS HAVE A CHANCE OF BEING SEVERE. THE MAIN THREAT WILL REMAIN WIND AND HAIL FOR THE NEXT SEVERAL DAYS. THE TORNADO THREAT IS LOW BUT GIVEN THE HIGH INSTABILITY CANNOT BE DISCOUNTED EARLY IN ANY DEVELOPING EVENT. THUS...SLIGHT RISKS ARE WARRANTED THROUGH THE PERIOD. WITH THE STRONGER WAVE COMING THROUGH SUNDAY...THE PERSISTENT TROUGH OVER THE CENTRAL US WILL FINALLY MOVE EAST WITH A BREAK IN THE ACTIVE WEATHER PATTERN THROUGH THE END OF THE PERIOD. COOLER WEATHER WILL BE THE RULE AS WELL. HIGHS IN THE NEXT 2 TO 3 DAYS WILL REMAIN ABOVE AVERAGE WITH 70S TO MID 80S AND HUMID LOWS IN THE 60S. NEXT WEEK OFFERS MORE SEASONAL HIGHS/LOWS IN THE 60S TO LOWER 70S FOR HIGHS AND 40S TO NEAR 50 FOR MINS. RAINFALL AMOUNTS AGAIN LOOK ROBUST THROUGH SUNDAY WITH 1 TO 3 INCH TOTALS POSSIBLE ON AVERAGE WITH LOCALIZED HIGHER AMOUNTS FOR THE 4 DAY TOTAL. FOR NOW...NO FAVORED AREA OF HIGH IMPACT SO HEADLINES FOR ANY HYDRO ISSUES WILL NOT BE CONSIDERED AT THIS TIME BUT EVALUATED EACH PACKAGE FOR ANY PERSISTENT TRENDS. && .AVIATION...04/06Z THUNDERSTORM CHANCES CONFINED TO MAINLY KOTM THROUGH THE NEXT 6 TO 10 HOURS...WITH SOME PATCHY LIGHT FOG POSSIBLE AT OTHER TAF SITES AS SFC AND LOW LEVEL MOISTURE REMAINS HIGH WITH LIGHT WINDS. EXPECT BREAK IN ANY SHRA/TSRA ACTIVITY AGAIN DURING THE BULK OF THE DAYLIGHT HOURS...WITH THUNDERSTORM ACTIVITY EXPECTED TO DEVELOP TOWARD THE EARLY EVENING/OVERNIGHT HOURS AGAIN FRIDAY. HAS BEEN REALLY HARD TO NAIL PLACEMENT DOWN...SO HAVE STUCK WITH SOME VCSH MENTIONS IN THE AREAS THAT SEEM MORE CONDUCIVE TO CONVECTIVE DEVELOPMENT AT THIS TIME. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 AM CDT THIS MORNING FOR ADAMS-APPANOOSE-CLARKE-DAVIS-DECATUR-LUCAS-MAHASKA-MARION- MONROE-RINGGOLD-TAYLOR-UNION-WAPELLO-WAYNE. && SHORT TERM...LEE LONG TERM...REV AVIATION...BEERENDS UPDATE...BEERENDS
Hazardous weather outlook, May 3, 11:48 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1148 PM CDT THU MAY 3 2012 IAZ074-075-081>086-092>097-041115- MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 1148 PM CDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THUNDERSTORMS ARE EXPECTED TO SPREAD INTO SOUTH CENTRAL IOWA OVERNIGHT AND COULD BRING HEAVY RAINS ALONG WITH THE THREAT FOR SEVERE WEATHER. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS THOUGH AN ISOLATED TORNADO IS STILL POSSIBLE. LOCALLY HEAVY RAINS AND FLASH FLOODING ARE ALSO POSSIBLE IN SOME OF THE SLOWER MOVING STORMS AS MOISTURE LEVELS REMAIN HIGH ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY OUR RECENT ACTIVE WEATHER PATTERN WILL CHANGE LITTLE THROUGH THE WEEKEND WITH OFF AND ON CHANCES FOR THUNDERSTORMS. A FEW OF THESE STORMS MAY STILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. LOCALLY HEAVY RAINS AND FLASH FLOODING REMAIN POSSIBLE AS WELL. THE BEST CHANCES FOR WIDESPREAD THUNDERSTORMS WILL BE SATURDAY NIGHT AND SUNDAY ACROSS THE REGION. OTHER LESSER THUNDERSTORM CHANCES ARE IN THE FORECAST EARLY NEXT WEEK...BUT THE POTENTIAL FOR SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. IAZ070>073-041115- CASS-ADAIR-MADISON-WARREN- 1148 PM CDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORM DEVELOPMENT IS STILL POSSIBLE ACROSS PORTIONS OF CENTRAL IOWA...WITH A THREAT OF LARGE HAIL...DAMAGING WINDS...AN ISOLATED TORNADO AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY OUR RECENT ACTIVE WEATHER PATTERN WILL CHANGE LITTLE THROUGH THE WEEKEND WITH OFF AND ON CHANCES FOR THUNDERSTORMS. A FEW OF THESE STORMS MAY STILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. LOCALLY HEAVY RAINS AND FLASH FLOODING REMAIN POSSIBLE AS WELL. THE BEST CHANCES FOR WIDESPREAD THUNDERSTORMS WILL BE SATURDAY NIGHT AND SUNDAY ACROSS THE REGION. OTHER LESSER THUNDERSTORM CHANCES ARE IN THE FORECAST EARLY NEXT WEEK...BUT THE POTENTIAL FOR SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY STILL BE NEEDED TONIGHT. IAZ004>007-015>017-023>028-033>039-044>050-057>062-041115- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK- 1148 PM CDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT AN ISOLATED NON-SEVERE THUNDERSTORM IS STILL POSSIBLE ACROSS AREAS MAINLY SOUTH OF HIGHWAY 30. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY OUR RECENT ACTIVE WEATHER PATTERN WILL CHANGE LITTLE THROUGH THE WEEKEND WITH OFF AND ON CHANCES FOR THUNDERSTORMS. A FEW OF THESE STORMS MAY STILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. LOCALLY HEAVY RAINS AND FLASH FLOODING REMAIN POSSIBLE AS WELL. THE BEST CHANCES FOR WIDESPREAD THUNDERSTORMS WILL BE SATURDAY NIGHT AND SUNDAY ACROSS THE REGION. OTHER LESSER THUNDERSTORM CHANCES ARE IN THE FORECAST EARLY NEXT WEEK...BUT THE POTENTIAL FOR SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED FOR THE REMAINDER OF THE NIGHT. MJB
In the hours before
Local storm report, May 3, 8:53 PM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
853 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL W BANCROFT 43.29N 94.22W
05/03/2012 E1.00 INCH KOSSUTH IA TRAINED SPOTTER
0250 PM HAIL BANCROFT 43.29N 94.22W
05/03/2012 E1.00 INCH KOSSUTH IA TRAINED SPOTTER
0302 PM HAIL 4 ESE BANCROFT 43.27N 94.14W
05/03/2012 E1.00 INCH KOSSUTH IA TRAINED SPOTTER
0413 PM HAIL 3 E ARMSTRONG 43.39N 94.42W
05/03/2012 E1.75 INCH KOSSUTH IA PUBLIC
ALSO REPORTED TORRENTIAL RAINFALL.
0414 PM HAIL 4 WNW SWEA CITY 43.40N 94.38W
05/03/2012 E1.75 INCH KOSSUTH IA TRAINED SPOTTER
0420 PM HAIL 2 NW FOREST CITY AIRPOR 43.26N 93.65W
05/03/2012 E0.88 INCH WINNEBAGO IA TRAINED SPOTTER
MAINLY PEA SIZE HAIL WITH BIGGER HAIL UP TO NICKEL SIZE
MIXED IN. LASTED FOR ABOUT 7 MINTUES AND STARTED TO COVER
THE GROUND.
0423 PM HAIL 1 ENE FOREST CITY 43.26N 93.62W
05/03/2012 E1.00 INCH WINNEBAGO IA BROADCAST MEDIA
0424 PM HAIL 1 N FOREST CITY 43.28N 93.64W
05/03/2012 E1.00 INCH WINNEBAGO IA STORM CHASER
0456 PM HAIL 4 N MASON CITY AIRPORT 43.22N 93.33W
05/03/2012 E0.88 INCH CERRO GORDO IA TRAINED SPOTTER
0501 PM HAIL 3 NNE MASON CITY AIRPOR 43.20N 93.31W
05/03/2012 E1.00 INCH CERRO GORDO IA TRAINED SPOTTER
0505 PM HEAVY RAIN 4 ESE BANCROFT 43.27N 94.14W
05/03/2012 M3.20 INCH KOSSUTH IA TRAINED SPOTTER
STORM TOTAL RAINFALL SINCE IT STARTED RAINING AROUND 2
PM.
0512 PM HAIL 4 N MASON CITY 43.21N 93.20W
05/03/2012 E1.00 INCH CERRO GORDO IA EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED NEAR THE INTERSECTION OF 330TH
AND OLIVE STREET.
0515 PM HAIL 4 NNE MASON CITY 43.20N 93.16W
05/03/2012 E1.00 INCH CERRO GORDO IA STORM CHASER
0623 PM HAIL 4 NNE RUTLAND 42.81N 94.27W
05/03/2012 E1.00 INCH HUMBOLDT IA TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL
0632 PM HAIL 8 N HUMBOLDT 42.84N 94.22W
05/03/2012 E1.00 INCH HUMBOLDT IA TRAINED SPOTTER
0635 PM HAIL 8 N HUMBOLDT 42.84N 94.22W
05/03/2012 E1.25 INCH HUMBOLDT IA TRAINED SPOTTER
HAIL COVERING THE GROUND. HAILED FOR ABOUT 12 MINUTES.
0732 PM HAIL 4 NNE DAKOTA CITY 42.78N 94.16W
05/03/2012 E1.00 INCH HUMBOLDT IA TRAINED SPOTTER
QUARTER SIZE HAIL LASTED ABOUT 5 MINTUES.
0757 PM HAIL 5 E DAKOTA CITY 42.73N 94.09W
05/03/2012 E1.25 INCH HUMBOLDT IA STORM CHASER
&&
KDThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:41 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt | 28 min |
| May 3, 11:32 PM CDT | Flash Flood Watch | DMX | Adams, Appanoose, Clarke, Davis, Decatur, Lucas and 8 more | 9 hr |
| May 4, 2:13 AM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor | 32 min |
| May 4, 2:45 AM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor | 45 min |
| May 4, 2:54 AM CDT | Severe Thunderstorm Warning | DMX | Adams | 51 min |
| May 4, 3:27 AM CDT | Severe Thunderstorm Warning | DMX | Taylor | 48 min |
| May 4, 5:03 AM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Monroe | 42 min |
| May 4, 5:44 AM CDT | Flash Flood Warning | DMX | Mahaska, Poweshiek | 4 hr |
| May 4, 4:05 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth | 55 min |
| May 4, 4:22 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Palo Alto | 38 min |
| May 4, 4:40 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 50 min |
| May 4, 4:46 PM CDT | Tornado Warning | DMX | Palo Alto | 29 min |
| May 4, 4:59 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth, Palo Alto | 46 min |
| May 4, 5:26 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Winnebago | 49 min |
| May 4, 5:30 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 17 min |
| May 4, 5:40 PM CDT | Tornado Warning | DMX | Hancock, Humboldt, Kossuth, Wright | 35 min |
| May 4, 5:46 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 15 min |
| May 4, 6:00 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock, Winnebago, Worth | 60 min |
| May 4, 6:37 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Webster, Wright | 23 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.